Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking gyocmet for type-2 diabetes. Test showed raised blood sugar level. Alternate medication?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 103 Questions
I was diagonosed with type-2 diabetes in Sep 2010. I was told to take gyocmet 500 mg twice a day. Till around 6 months ago, with this medication, I was fine. My sugar used to be under cntrol. Now my sugar seems to not control with this medication. The levels are now 250+.(random blood sugar)
What medicine should I take now?
Appreciate if I can get a response asap as I am travelling to another city tomorrow morning where I may not be able to follow a religious diet as i would be eating in hotels
Posted Wed, 20 Feb 2013 in Diabetes
Answered by Dr. Amit Rajput 36 minutes later

Thank you for posting on XXXXXXX

Diabetes is a progressive disease. One pill cannot suffice for long time. Therefore, your glucose levels are obviously increasing.

As glycomet alone is not sufficient, a change in medications is definitely needed. We could try some combination pills like glycomet GP after discussion with your treating physician.

You can XXXXXXX your treating physician before leaving from the town and discuss about combination pills. He/she can put you on the appropriate dose to control your rising sugars.

Hope I have answered your query. I will be available for followup query, if any.

Above answer was peer-reviewed by
Follow-up: Taking gyocmet for type-2 diabetes. Test showed raised blood sugar level. Alternate medication? 45 minutes later
My doctor is out of station rt away. SO can you please advise me some safe dosage for a week . By then my doctor would be back and I would also be back from my trip
Answered by Dr. Amit Rajput 3 hours later
Thanks for writing back.
If you were my patient, I would prescribe you Tablet Glycomet GP1 twice daily (just prior to breakfast and dinner). If you don't take breakfast, you can take it before lunch.

But I must caution you about hypoglycemia. Carry chocolate or sugar with you for initial few days. If you feel giddiness and hunger, you might need it. Get in touch with your doctor as soon as possible.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor